Alert archive / Louisiana / Flash Flood Warnings in 1997
Flash Flood Warning 19, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 2, 1997, 1:03 AM CST for Union Parish, Louisiana; Union County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 1997, 1:03 AM CST (07:03 UTC)
- Expired
- Mar 2, 1997, 5:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Union County, AR, Union Parish, LA
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1945 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 020704 FFWSHV ARC139-LAC111-021100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 103 AM CST SUN MAR 2 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 500 AM CST FOR THE FOLLOWING AREAS... IN SOUTH ARKANSAS ...UNION COUNTY IN NORTHEAST LOUISIANA ...UNION PARISH AT 1 AM CST DOPPLER WEATHER RADAR IN SHREVEPORT CONTINUED TO INDICATE A 20 MILE WIDE BAND OF NUMEROUS SHOWERS AND THUNDERSTORMS FROM STRONG ARKANSAS TO BERNICE LOUISIANA. DOPPLER RADAR INDICATES 1 TO 2 INCHES OF RAIN PER HOUR WITHIN THIS AREA OF PRECIPITATION. THE BAND OF SHOWERS AND THUNDERSTORMS WAS NEARLY STATIONARY WHILE THE INDIVIDUAL STORMS CONTINUE TO MOVE NORTHEAST AT 40 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE OVER THE SAME AREAS THROUGH 5 AM WITH ADDITIONAL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. WATER COVERED HIGHWAY 167 JUST NORTH OF BERNICE LOUISIANA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 9:27 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 1, 9:27 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 925 PM CST SAT MAR 1 1997 BUSY EVENING. NEW CONVECTION IN CENTRAL TX WL BEAR WATCHING. FIRST LOOK AT GUIDANCE SHOWS W TX 500MB LOW A BIT SLOWER THAN PREVIOUS MODELS SO WX MAY NOT CLEAR OUT AS QUICKLY AS EARLIER THOUGHT. BETTER CHANCE OF NEXT PSBL ROUND OF SVR WX MAY BE FURTHER SOUTH. FRONT MOVING EAST AND WILL BE THRU SHV AREA NEXT COUPLE OF HOURS. IT WILL BRING SOME COOLING OF TEMPS AND CURRENT FCSTS FOR NW LA LOOK GOOD.
In the hours before
Special weather statement, Mar 1, 11:23 PM CST, 1 hour 40 minutes before
ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 020730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1123 PM CST SAT MAR 1 1997 ...TORNADO WATCH UNTIL 300 AM FOR COLUMBIA AND UNION COUNTIES IN SOUTH ARKANSAS... ...SEVERE WEATHER REMAINS A THREAT ACROSS NORTH LOUISIANA AND EAST TEXAS... AT 1120 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A 40 MILE WIDE BAND OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS FROM EL DORADO ARKANSAS TO HOMER AND COUSHATTA LOUISIANA TO CENTER AND LUFKIN TEXAS. THE STRONGEST STORMS WERE LOCATED NEAR EL DORADO...JUST SOUTHEAST OF HOMER...NEAR COUSHATTA AND AT SAN AUGUSTINE TEXAS. THESE STORMS MAY PRODUCE FROM ONE TO TWO INCHES OF RAIN IN AN HOUR. THIS BAND WAS DRIFTING SLOWLY EAST...WHILE THE INDIVIDUAL STORMS WERE TRACKING NORTHEAST AT 40 MPH. SOME PONDING OF WATER ON ROADS ALONG WITH FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY IN THE HEAVIER STORMS. THREAT OF SEVERE WEATHER HAS TEMPORARILY DIMINISHED OVER NORTH LOUISIANA AND EAST TEXAS...HOWEVER...AS THE MAIN UPPER LEVEL STORM MOVES OUT OF SOUTHWEST TEXAS STORMS ARE EXPECTED TO INTENSIFY ONCE AGAIN...POSSIBLY REQUIRING NEW SEVERE WEATHER WATCHES. STAY TUNED FOR THE LATEST UPDATES. IV
Special weather statement, Mar 1, 11:25 PM CST, 1 hour 38 minutes before
ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 020730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1123 PM CST SAT MAR 1 1997 ...TORNADO WATCH UNTIL 300 AM FOR COLUMBIA AND UNION COUNTIES IN SOUTH ARKANSAS... ...SEVERE WEATHER REMAINS A THREAT ACROSS NORTH LOUISIANA AND EAST TEXAS... AT 1120 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A 40 MILE WIDE BAND OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS FROM EL DORADO ARKANSAS TO HOMER AND COUSHATTA LOUISIANA TO CENTER AND LUFKIN TEXAS. THE STRONGEST STORMS WERE LOCATED NEAR EL DORADO...JUST SOUTHEAST OF HOMER...NEAR COUSHATTA AND AT SAN AUGUSTINE TEXAS. THESE STORMS MAY PRODUCE FROM ONE TO TWO INCHES OF RAIN IN AN HOUR. THIS BAND WAS DRIFTING SLOWLY EAST...WHILE THE INDIVIDUAL STORMS WERE TRACKING NORTHEAST AT 40 MPH. SOME PONDING OF WATER ON ROADS ALONG WITH FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY IN THE HEAVIER STORMS. THREAT OF SEVERE WEATHER HAS TEMPORARILY DIMINISHED OVER NORTH LOUISIANA AND EAST TEXAS...HOWEVER...AS THE MAIN UPPER LEVEL STORM MOVES OUT OF SOUTHWEST TEXAS STORMS ARE EXPECTED TO INTENSIFY ONCE AGAIN...POSSIBLY REQUIRING NEW SEVERE WEATHER WATCHES. STAY TUNED FOR THE LATEST UPDATES. IV
Special weather statement, Mar 2, 12:41 AM CST, 22 minutes before
ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 020845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1241 AM CST SUN MAR 2 1997 ...TORNADO WATCH FOR COLUMBIA AND UNION COUNTIES IN SOUTH ARKANSAS HAS BEEN CANCELLED. ...FLASH FLOOD WATCH IN EFFECT UNTIL 415 AM FOR BIENVILLE...CLAIBORNE AND WEBSTER PARISHES IN NORTHWEST LOUISIANA... AT 1240 AM CST DOPPLER RADAR IN SHREVEPORT INDICATED A 40 MILE WIDE BAND OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS FROM EL DORADO ARKANSAS TO HOMER AND COUSHATTA LOUISIANA TO CENTER AND LUFKIN TEXAS. RAINS OF ONE TO TWO INCHES PER HOUR WERE INDICATED BY DOPPLER RADAR TO BE FALLING OVER NORTHWEST LOUISIANA FROM NEAR HOMER TO SIBLEY... AND FROM SOUTHEAST OF EL DORADO ARKANSAS TO BERNICE LOUISIANA. THIS BAND WAS NEARLY STATIONARY...WHILE THE INDIVIDUAL STORMS WERE TRACKING NORTHEAST AT 40 MPH. PONDING OF WATER ON ROADS ALONG WITH FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS LIKELY. NO SEVERE WEATHER WAS INDICATED OVER THE FOUR STATE AREA...HOWEVER SEVERE WEATHER IS STILL POSSIBLE LATER TONIGHT ACROSS THE SOUTHERN PORTIONS OF NORTHEAST TEXAS AND PORTIONS OF NORTHWEST LOUISIANA AS AN UPPER LEVEL STORM OVER SOUTHWEST TEXAS MOVES EAST. IV
Special weather statement, Mar 2, 12:41 AM CST, 22 minutes before
ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 020845- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA 1241 AM CST SUN MAR 2 1997 ...TORNADO WATCH FOR COLUMBIA AND UNION COUNTIES IN SOUTH ARKANSAS HAS BEEN CANCELLED. ...FLASH FLOOD WARNING IN EFFECT UNTIL 415 AM FOR BIENVILLE... CLAIBORNE AND WEBSTER PARISHES IN NORTHWEST LOUISIANA... AT 1240 AM CST DOPPLER RADAR IN SHREVEPORT INDICATED A 40 MILE WIDE BAND OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS FROM EL DORADO ARKANSAS TO HOMER AND COUSHATTA LOUISIANA TO CENTER AND LUFKIN TEXAS. RAINS OF ONE TO TWO INCHES PER HOUR WERE INDICATED BY DOPPLER RADAR TO BE FALLING OVER NORTHWEST LOUISIANA FROM NEAR HOMER TO SIBLEY... AND FROM SOUTHEAST OF EL DORADO ARKANSAS TO BERNICE LOUISIANA. THIS BAND WAS NEARLY STATIONARY...WHILE THE INDIVIDUAL STORMS WERE TRACKING NORTHEAST AT 40 MPH. PONDING OF WATER ON ROADS ALONG WITH FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS LIKELY. NO SEVERE WEATHER WAS INDICATED OVER THE FOUR STATE AREA...HOWEVER SEVERE WEATHER IS STILL POSSIBLE LATER TONIGHT ACROSS THE SOUTHERN PORTIONS OF NORTHEAST TEXAS AND PORTIONS OF NORTHWEST LOUISIANA AS AN UPPER LEVEL STORM OVER SOUTHWEST TEXAS MOVES EAST. IV
Special weather statement, Mar 2, 12:43 AM CST, 20 minutes before
ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 020845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1241 AM CST SUN MAR 2 1997 ...TORNADO WATCH FOR COLUMBIA AND UNION COUNTIES IN SOUTH ARKANSAS HAS BEEN CANCELLED. ...FLASH FLOOD WATCH IN EFFECT UNTIL 415 AM FOR BIENVILLE...CLAIBORNE AND WEBSTER PARISHES IN NORTHWEST LOUISIANA... AT 1240 AM CST DOPPLER RADAR IN SHREVEPORT INDICATED A 40 MILE WIDE BAND OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS FROM EL DORADO ARKANSAS TO HOMER AND COUSHATTA LOUISIANA TO CENTER AND LUFKIN TEXAS. RAINS OF ONE TO TWO INCHES PER HOUR WERE INDICATED BY DOPPLER RADAR TO BE FALLING OVER NORTHWEST LOUISIANA FROM NEAR HOMER TO SIBLEY... AND FROM SOUTHEAST OF EL DORADO ARKANSAS TO BERNICE LOUISIANA. THIS BAND WAS NEARLY STATIONARY...WHILE THE INDIVIDUAL STORMS WERE TRACKING NORTHEAST AT 40 MPH. PONDING OF WATER ON ROADS ALONG WITH FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS LIKELY. NO SEVERE WEATHER WAS INDICATED OVER THE FOUR STATE AREA...HOWEVER SEVERE WEATHER IS STILL POSSIBLE LATER TONIGHT ACROSS THE SOUTHERN PORTIONS OF NORTHEAST TEXAS AND PORTIONS OF NORTHWEST LOUISIANA AS AN UPPER LEVELL STORM OVER SOUTHWEST TEXAS MOVES EAST. IV
Special weather statement, Mar 2, 12:46 AM CST, 17 minutes before
ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 020845- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA 1241 AM CST SUN MAR 2 1997 ...TORNADO WATCH FOR COLUMBIA AND UNION COUNTIES IN SOUTH ARKANSAS HAS BEEN CANCELLED. ...FLASH FLOOD WARNING IN EFFECT UNTIL 415 AM FOR BIENVILLE... CLAIBORNE AND WEBSTER PARISHES IN NORTHWEST LOUISIANA... AT 1240 AM CST DOPPLER RADAR IN SHREVEPORT INDICATED A 40 MILE WIDE BAND OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS FROM EL DORADO ARKANSAS TO HOMER AND COUSHATTA LOUISIANA TO CENTER AND LUFKIN TEXAS. RAINS OF ONE TO TWO INCHES PER HOUR WERE INDICATED BY DOPPLER RADAR TO BE FALLING OVER NORTHWEST LOUISIANA FROM NEAR HOMER TO SIBLEY... AND FROM SOUTHEAST OF EL DORADO ARKANSAS TO BERNICE LOUISIANA. THIS BAND WAS NEARLY STATIONARY...WHILE THE INDIVIDUAL STORMS WERE TRACKING NORTHEAST AT 40 MPH. PONDING OF WATER ON ROADS ALONG WITH FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS LIKELY. NO SEVERE WEATHER WAS INDICATED OVER THE FOUR STATE AREA...HOWEVER SEVERE WEATHER IS STILL POSSIBLE LATER TONIGHT ACROSS THE SOUTHERN PORTIONS OF NORTHEAST TEXAS AND PORTIONS OF NORTHWEST LOUISIANA\ AS AN UPPER LEVEL STORM OVER SOUTHWEST TEXAS MOVES EAST. IV
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 12:10 AM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Webster | 4 hr |
| Mar 2, 5:00 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, Webster | 4 hr |
| Mar 2, 5:00 AM CST | Flash Flood Warning | SHV | De Soto | 4 hr |
| Mar 2, 5:00 AM CST | Flash Flood Warning | SHV | Claiborne | 4 hr |
| Mar 2, 6:21 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 39 min |
| Mar 2, 9:27 AM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 4 hr |
| Mar 2, 9:27 AM CST | Flash Flood Warning | SHV | Bossier, De Soto, Red River | 4 hr |
| Mar 2, 10:44 AM CST | Flash Flood Warning | SHV | Caddo | 4 hr |
| Mar 2, 11:41 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 49 min |
| Mar 2, 12:28 PM CST | Tornado Warning | SHV | Claiborne, Webster | 32 min |
| Mar 2, 5:37 AM CST | Flash Flood Warning | SHV | Columbia, Lafayette | 3 hr |
| Mar 2, 5:37 AM CST | Flash Flood Warning | SHV | Union | 3 hr |
| Mar 2, 7:47 AM CST | Flash Flood Warning | SHV | Howard, Little River, Sevier | 4 hr |
| Mar 2, 11:27 AM CST | Flash Flood Warning | SHV | Columbia, Lafayette | 4 hr |
| Mar 2, 11:27 AM CST | Flash Flood Warning | SHV | Union | 4 hr |
| Mar 2, 12:58 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Union | 47 min |
| Mar 2, 2:05 PM CST | Severe Thunderstorm Warning | SHV | Columbia | 40 min |
| Mar 2, 2:41 PM CST | Severe Thunderstorm Warning | SHV | Miller | 34 min |
| Mar 2, 2:51 PM CST | Severe Thunderstorm Warning | SHV | Little River | 39 min |
Nearby
Flash Flood Warnings in Louisiana, 1997Flash Flood Warnings in Arkansas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.